Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

June 24, 2021Fond du Lac County, Ozaukee County, Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jun 24, 2021, 10:03 AM CDT for Fond du Lac County, Ozaukee County, Sheboygan County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 10:03 AM CDT (15:03 UTC)
Expired
Jun 24, 2021, 10:30 AM CDT
In force
27 min
Issued by
NWS Milwaukee, WI

Counties Fond du Lac County, WI, Ozaukee County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 92 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.1 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

577 
WWUS83 KMKX 241503
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1003 AM CDT Thu Jun 24 2021

WIZ051-052-058>060-241530-
Dodge-Sheboygan-Washington-Ozaukee-Fond Du Lac-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OZAUKEE...
SOUTHEASTERN FOND DU LAC...NORTHERN WASHINGTON...NORTHEASTERN DODGE
AND SHEBOYGAN COUNTIES...

At 1002 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Cedar Grove to
Mayville. Movement was east at 40 mph.

Pea size hail is possible with these storms.

Locations impacted include...
Sheboygan, Fond Du Lac, Plymouth, Sheboygan Falls, Mayville,
Kewaskum, Oostburg, Lomira, Belgium, Fredonia, Kohler, Cedar Grove,
Campbellsport, Random Lake, Theresa, Oakfield, Ashford, Lamartine,
Byron and Greenbush.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4368 8770 4356 8779 4349 8779 4346 8781
      4348 8861 4379 8860 4377 8770 4376 8770
      4374 8771 4370 8770
TIME...MOT...LOC 1502Z 282DEG 35KT 4351 8769 4348 8853 

$$

CMILLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 9:27 AM CDT, 36 minutes earlier.

Area forecast discussion, Jun 24, 9:27 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
927 AM CDT Thu Jun 24 2021

.UPDATE...
(Issued 926 AM CDT Thu Jun 24 2021)

Rather complicated/uncertain forecast across the area for the rest
of the day. Starting out this morning, a weakening line of
thunderstorms is dropping south across east central Wisconsin. It
will continue to push southeast, while decaying with time given an
increasingly hostile environment. Gusty winds and small hail,
along with heavy but much needed rain, can be expected.

Further south and west, we're already seeing a gradual uptick in
shower/thunderstorm coverage. Overall, the region remains within
a zone of warm/moist advection, with a moderately unstable
airmass. A MCV currently located across Iowa and northern
Missouri will rotate across northern Illinois this afternoon into
this evening, while a frontal boundary northwest of the region
sags south a bit. This scenario suggests a continued slow increase
in shower/thunderstorm coverage during the day, with peak
coverage likely occuring this evening as the MCV moves through
northern Illinois. Other than the front and perhaps remnant
outflow from this morning's convection, there won't be much to
focus convection at the surface, so tough to say exactly how
things will organize.

Mid level lapse rates will be sufficient to pose a hail threat
with convection this afternoon and evening. Wind gusts will be a
secondary threat, limited mainly by lackluster low level thermo.

Boxell

&&

.SHORT TERM...
(Issued 408 AM CDT Thu Jun 24 2021)

Today through Friday:

300/500 millibar wind max riding to our north carrying shra/tsra
across northern WI. The stronger flow will remain to our north
this providing some upper divergence from time to time. In
addition airmass will be moderately unstable especially across
western portions of the forecast area into central WI this
afternoon and this evening. There is reasonable model agreement
that a shortwave will swing through this afternoon and evening. As
weak low pressure passes to our north and a frontal boundary
leans towards the area there should be an uptick in tsra. 0-6km
shear is proggd to trail off a bit though mid level lapse rates
improve with time. Not out of the realm of possibility that our
north gets grazed by some of the northern WI turns southeast and
affects parts of the north this morning. MCS moving east through
Iowa this morning on track to remain to our south but some
northern fringe of the rain area could clip our south later this
morning. So some rational for morning pops in the north and south
and then more pops for evolving better instability and mid level
dynamics this afternoon/this evening. The GFS and NAM both take a
low and convective system just south of the area overnight into
Friday morning but this is a close call especially considering the
GEM(rgnl)/ECMWF solutions which are more robust for our area.
Weak ridging aloft appears to take hold for Friday with some
period of subsidence likely after the overnight/early morning MCS
departs the region. However a weak surface trough is proggd to be
across the area with some 850 convergence noted which may result
in some shra/tsra activity, but again this will largely be
predicated on how the overall environment recovers from the
influence of the departed system.

&&

.LONG TERM...
(Issued 408 AM CDT Thu Jun 24 2021)

Friday night through Wednesday:

PWs will continue to range from 1.5-2.0 inches for the weekend
with a stationary front in the vicinity of srn WI and at least
marginal CAPE. A shortwave trough and wave of low pressure will
slowly move from the plains across srn WI for Fri nt-Sat nt with
some strength and placement differences among the models. The NBM
blend qpf has much greater spread among the 25th and 75th
percentiles than the EPS does. It ranges from 0.25-1.80 inches for
the NBM compared to 0.8-1.5 inches for the EPS. The GEFS qpf is
just over an inch. All qpf results are lesser toward central WI.
Overall, confidence remains fairly high for at least an inch of
rain during this period and the potential for more.

For Sun-Wed, dewpoints and PWs will drop some but marginally
unstable conditions will be present each day. This as srn WI
remains in the vicinity of the warm, moist conveyor belt of the
weakening longwave upper trough over the Great Plains. Sct
showers and isold tstorms will be possible each day. Due to
intermittent clouds and rain, expect temps to be near normal for
the weekend into next week.

Gehring

&&

.AVIATION...
(Issued 926 AM CDT Thu Jun 24 2021)

Ceilings will vary between MVFR and VFR for much of the next 24
hours, with lower conditions in and around shower and thunderstorm
activity. Winds will be from the southwest, gusty at times, with
variable winds and increased gusts associated with any
thunderstorm activity.

Boxell

&&

.MARINE...
(Issued 408 AM CDT Thu Jun 24 2021)

Will let the gale warning across the north ride through the 12z
expiration. The small craft advisory for the north continues for
much of the day and this seems reasonable given expected wave
action with the south winds.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643 until 7 PM Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 24, 9:00 AM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
900 AM CDT Thu Jun 24 2021

WIZ046-047-051-052-056>060-062>072-251400-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
900 AM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Periodic rounds of scattered thunderstorms are expected through
the day today and into tonight. A few storms could become strong
to severe, with somewhat better chances for strong storms later
this afternoon and evening.

There is a moderate swim risk for Ozaukee and Sheboygan
counties.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Chances for thunderstorms continue at times into the weekend,
with heavy rainfall possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today into tonight.

LMZ643>646-251400-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
900 AM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Periodic rounds of scattered thunderstorms are expected through
the day today and into tonight.

Elevated waves will continue to affect areas north of Port
Washington. A Small Craft Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Chances for thunderstorms continue at times into the weekend.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-251400-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
900 AM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

Periodic rounds of scattered thunderstorms are expected through
the day today and into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Chances for thunderstorms continue at times into the weekend.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 24, 8:26 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
826 AM CDT Thu Jun 24 2021

WIZ046-047-051-241400-
Green Lake-Marquette-Fond Du Lac-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREEN LAKE...FOND DU
LAC AND MARQUETTE COUNTIES...

At 825 AM CDT, radar indicated strong thunderstorm producing gusty
outflow winds were located along a line extending from near Chilton
to 9 miles north of Westfield. Movement was south at 30 mph.

Winds of 30 to 40 mph are possible with the outflow from these
storms.

Locations impacted include...
Fond Du Lac, Waupun, Ripon, Berlin, North Fond Du Lac, Campbellsport,
Montello, Markesan, Westfield, Princeton, Oakfield, Rosendale, Green
Lake, Brandon, Southern Lake Winnebago, Lawrence, Taycheedah,
Ashford, Lamartine and Byron.

LAT...LON 4390 8888 4389 8841 4394 8840 4394 8817
      4354 8816 4354 8840 4363 8841 4364 8960
      4398 8960 4398 8889
TIME...MOT...LOC 1325Z 342DEG 24KT 4409 8808 4401 8955

CMILLER
Special weather statement, Jun 24, 8:36 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
836 AM CDT Thu Jun 24 2021

WIZ052-241430-
Sheboygan-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHEBOYGAN COUNTY...

At 836 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Valders to near St Anna. Movement
was south at 45 mph.

Winds of 30 to 40 mph are possible with these storms.

Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Cedar Grove, Random Lake, Elkhart Lake, Greenbush, Cascade,
Adell, Waldo, Glenbeulah, Haven, Silver Creek, Beechwood,
Johnsonville, Gibbsville and Batavia.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4357 8779 4354 8779 4354 8816 4389 8816
      4389 8774 4381 8773 4376 8770 4374 8771
      4370 8770
TIME...MOT...LOC 1336Z 356DEG 37KT 4403 8782 4395 8814

CMILLER
Special weather statement, Jun 24, 9:07 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
907 AM CDT Thu Jun 24 2021

WIZ047-051-052-241500-
Green Lake-Sheboygan-Fond Du Lac-

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREEN LAKE...FOND
DU LAC AND NORTHWESTERN SHEBOYGAN COUNTIES...

At 906 AM CDT, a strong thunderstorm was located over Rush Lake, or
near Ripon, moving east at 40 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Fond Du Lac, Ripon, Berlin, North Fond Du Lac, Rosendale, Green Lake,
Brandon, Southern Lake Winnebago, Taycheedah, Lamartine, Eldorado,
Mount Calvary, St. Cloud, Fairwater, Van Dyne, Peebles, Pipe, Lagoda,
Calvary and Marytown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding and ponding of water in spots. Do not drive your
vehicle through flooded roadways. Slow down in heavy rain to avoid
hydroplaning.

LAT...LON 4390 8888 4389 8841 4394 8840 4394 8817
      4389 8816 4389 8814 4369 8814 4374 8907
      4398 8906 4398 8889
TIME...MOT...LOC 1406Z 270DEG 35KT 4390 8882

CMILLER
Special weather statement, Jun 24, 9:37 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
937 AM CDT Thu Jun 24 2021

WIZ052-241500-
Sheboygan-

...A STRONG THUNDERSTORM WILL AFFECT SHEBOYGAN COUNTY...

At 937 AM CDT, a strong thunderstorm was located near Plymouth,
moving east at 35 mph.

Pea size hail is possible with this storm.

Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Kohler, Elkhart
Lake, Greenbush, Waldo, Glenbeulah, Haven and Johnsonville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4368 8771 4367 8771 4368 8815 4389 8815
      4389 8773 4381 8773 4376 8770 4374 8771
      4370 8770
TIME...MOT...LOC 1437Z 270DEG 31KT 4376 8804

CMILLER
Special weather statement, Jun 24, 10:03 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1003 AM CDT Thu Jun 24 2021

WIZ051-052-058>060-241530-
Dodge-Sheboygan-Washington-Ozaukee-Fond Du Lac-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OZAUKEE...
SOUTHEASTERN FOND DU LAC...NORTHERN WASHINGTON...NORTHEASTERN DODGE
AND SHEBOYGAN COUNTIES...

At 1002 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Cedar Grove to
Mayville. Movement was east at 40 mph.

Pea size hail is possible with these storms.

Locations impacted include...
Sheboygan, Fond Du Lac, Plymouth, Sheboygan Falls, Mayville,
Kewaskum, Oostburg, Lomira, Belgium, Fredonia, Kohler, Cedar Grove,
Campbellsport, Random Lake, Theresa, Oakfield, Ashford, Lamartine,
Byron and Greenbush.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4368 8770 4356 8779 4349 8779 4346 8781
      4348 8861 4379 8860 4377 8770 4376 8770
      4374 8771 4370 8770
TIME...MOT...LOC 1502Z 282DEG 35KT 4351 8769 4348 8853

CMILLER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:26 AM CDTSpecial Weather StatementMKXFond du Lac, Green Lake, Marquette34 min
Jun 24, 8:36 AM CDTSpecial Weather StatementMKXSheboygan54 min
Jun 24, 9:07 AM CDTSpecial Weather StatementMKXFond du Lac, Green Lake53 min
Jun 24, 9:27 AM CDTSevere Thunderstorm WarningMKXFond du Lac33 min
Jun 24, 9:37 AM CDTSpecial Weather StatementMKXSheboygan23 min
Jun 24, 10:13 AM CDTSpecial Weather StatementMKXIowa47 min
Jun 24, 10:59 AM CDTSpecial Weather StatementMKXColumbia46 min
Jun 24, 11:08 AM CDTSpecial Weather StatementMKXSheboygan37 min
Jun 24, 11:38 AM CDTAreal Flood AdvisoryMKXColumbia, Dodge2 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.